Hail, Baker
- When
- July 30, 1:05 PM EST
- Where
- Baker County, Sanderson
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.250, -82.267
Described as penny sized hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 9:00 AM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT WED JUL 30 2003 DEEP LAYER RIDGE AXIS REMAINS TO THE SOUTH TODAY WITH FRONTAL BOUNDARY WASHING OUT OVER NORTH GEORGIA. 12Z SOUNDING A BIT LESS UNSTABLE THAN YESTERDAY WHICH MAY LESSEN RISK FOR SEVERE THUNDERSTORMS. SOUNDING ALSO SHOWS SOLID 15 KNOTS OF SOUTHWEST FLOW UP THROUGH 400MB. THIS SHOULD KEEP THE EAST COAST SEA BREEZE PRESSED UP AGAINST THE COAST. THUS EAST COAST CONVECTION LIKELY TO GET A LATE START TODAY. CONVECTION MOVING INLAND FROM GULF WEAKENING UPON LANDFALL. THIS MAY CHANGE AS DAY GOES ON AND LAND DESTABILIZES. CURRENT ZONE GROUPINGS LOOK IN GOOD SHAPE SO NO CHANGES PLANNED OTHER THAN TO UPDATE WORDING. MARINE...NO CHANGES PLANNED. CAMP/CARROLL
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST SOUTHWEST TO WEST FLOW WILL CONTINUE OVER THE REGION TODAY. SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH MOST OF THE ACTIVITY ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA. ACTIVITY OVER INTERIOR SOUTHEAST GEORGIA WILL FORM BY MID-AFTERNOON...WITH A BIT LESS COVERAGE. MOVEMENT OF STORMS WILL BE EAST NORTHEAST AT 15 MPH. RAIN MAY BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. THE STRONGEST STORMS WILL PRODUCE EXCESSIVE LIGHTNING AND WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
FLZ025-032-301630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1202 PM EDT WED JUL 30 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN DUVAL AND NORTHERN CLAY COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1230 PM... AT 1202 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES EAST OF BALDWIN TO 3 MILES EAST OF MAXVILLE TO 7 MILES WEST OF MIDDLEBURG...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAXVILLE...BALDWIN...NORMANDY...MIDDLEBURG...JACKSONVILLE HEIGHTS...RIVERSIDE AND ASBURY LAKE THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS...MAINLY ALONG HIGHWAY 301 AND I-10 IN THE BALDWIN AREA. HESS
FLZ036-301800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 124 PM EDT WED JUL 30 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 2 PM... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF NEWNANS LAKE...OR ABOUT 8 MILES EAST OF GAINESVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...GROVE PARK...GAINESVILLE AIRPORT...ORANGE HEIGHTS...WALDO AND MELROSE THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ023-030-031-301800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 134 PM EDT WED JUL 30 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN BAKER...EASTERN UNION AND BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 2 PM... AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF OLUSTEE TO RAIFORD TO SAMPSON...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLUSTEE...NEW RIVER...JOHNSTOWN...RAIFORD...SAMPSON...STARKE...SANDERSON AND LAWTEY THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ038-301830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT WED JUL 30 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM... AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF BUNNELL...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM COAST AND FLAGLER BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
The Jacksonville radar (KJAX), 60 km away, was scanning. The volume nearest the first event began at 18:05 UTC.
1 hail. Local standard time, as filed.
Described as penny sized hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361630.